Dear all -
I have been recently diagnosed with atrial fibrillation, after I went into the GP with a fast heart rate (I hadn't noticed the irregularity) following anxiety after 2 eye operations for pressure, with several pressure spikes due to reaction to the steroid drops.
I'd never heard of atrial fibrillation before! I was prescribed Bisoprolol and put onto Warfarin straight away. I then had an Echo cardiogram which showed no structural issues, apart from what was described as a little leakage, which was 'nothing to worry about.' The 24 hour monitor apparently showed the longest period of palpitations of about an hour and something.
I had my appointment with a cardiologist on Friday and I am not sure what to make of it - can you help me interpret it please?
The ECG beforehand showed sinus rhythm. I had expected her to ask about my symptoms, and maybe have more tests and possibly be put on one of the drugs. Instead, she said she wanted to leave it for a couple of months, but didn't say why. Confused, I could only think to ask if she thought it would go away and she said it might.
As I has said it seems to come on mainly at night, she recommended an extra half strength Bisoprolol before bed. If, after a couple of months, I have the AF, she would arrange a stress test and perhaps 'a little' Flecainide.
She also said she thought she thought could see some enlargement of the aorta artery on the Echo, but it wasn't clear. As I am tall (6 ft 1 in), I might have Marfan disease, so she would arrange a scan of that. Having since looked that up, I don't have any of the other symptoms of this disease, such as the long fingers.
What do you think? Thanks very much.
(Background info - I am a 53 year old male, and have been on Losartan for blood pressure since 2008, but have closely monitored it. I am normal weight and do a reasonable amount of walking for exercise. A recent cholesterol test was good. My previous resting heart rate was 70, but now with the Bisoprolol is 55 according to my Fitbit. When I get the palpitations, it goes into the 90s. I don't get dizzy or anything, but I do get a strong ticklish feeling in my chest when I get the palpitations.)